Digitalis
avatar
An_252358 posted:
My husband was born in 1962 with a hole in his heart. At that time they did not expect him to live past 8 years old. They gave him digitalis as an infant. I don't know how long he took it. He and I have been married 21 years this November. Years ago he started having problems with his teeth. When he started having them pulled, the top ones were either embedded into his sinus cavity and the roots were crooked or he had 5 roots and the tips were curved. We found out that some of this problem was because of the digitalis that he was given as a child. Now he is having problems with his lower back and neck. He has had x-rays and mri's and they show that in his lower back and neck have discs that are protruding out and causing his pain. The doctors are saying that he could either do physical therapy or surgery. We are wondering if the digitalis that he took as a child would have an effect on his bones like it did his teeth?
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"We are wondering if the digitalis that he took as a child would have an effect on his bones like it did his teeth?"

When it comes to prescription drugs, be it short-term to long-term, anything is seemingly possible.

WebMD

Do Your Medications Affect Your Bones?

http://www.webmd.com/osteoporosis/features/medication-affect-bones


From FDA reports: Digitalis and Bone density decreased

http://www.ehealthme.com/ds/digitalis/bone density decreased

Best of luck to your husband and you down the road of life.

Take care,

CardioStar*

WebMD member (since 8/99)

-

-

WebMD/WebMD forums DOES NOT provide medical, diagnosis or treatment.